Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Diagnosed with Barrett's Esophagus. Having acid reflux, pain below the shoulder, feeling of constriction in the ribs. Not responding to omeprazole

I was diagnosed with Barrett s Esophagus three years ago, but since last Sunday I have had new symptoms: burning acid reflux , pain beneath my right shoulder blade, a feeling of constriction in my rib cage, and a need to burp. I had eaten a very spicy meal that night, but this is days later, and my daily dose of omeprazole is not helping. I have started taking Pepcid AC which seems to mitigate the symptoms although the directions say not to take it with any other acid reflux medication.
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Gastroenterologist 's  Response
Hello, melindabiehl,
You tell us that you have been diagnosed with Barretts esophagus
about three yers ago. I am sure they did biopsies at that time to grade
the abnormality, like mild, moderate or severe grade. I am sure yours
was not severe. If you have been placed on regular PPI therapy with
clear instructions on how to take the medication , you should continue
to do so. I am also sure that you were instructed to have a repeat scpoe
and a biopsy at certain intervals depending on the grade of "Dysplasia"
that is a pre-cancerous change in the cells from the biopsy.
You can still have some symptoms from the acid reflux with dietary
intake even whwn you are on PPI therapy. Try to follow the diet more
closely. Taking a H-2 blocker like Pepcid in addition won't hurt if you do
that once or twice a week. Otherwise you will develop tolorence to it.
Hope this will be helpfull to you.
Wish you good health.
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor